Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 20, 2021, 5:09 PM CDT for Dakota County, Minnesota; Pierce County, Saint Croix County, Wisconsin. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2021, 5:09 PM CDT (22:09 UTC)
- Expired
- Jun 20, 2021, 6:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Twin Cities, MN
Counties Dakota County, MN, Pierce County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 78 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1666 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
229
WWUS83 KMPX 202209
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
509 PM CDT Sun Jun 20 2021
MNZ063-070-078-WIZ023-024-202300-
Washington-Dakota-Goodhue-Pierce-St. Croix-
509 PM CDT Sun Jun 20 2021
...A LINE OF STORMS WILL AFFECT CENTRAL DAKOTA...NORTH CENTRAL
GOODHUE...SOUTHERN WASHINGTON...WESTERN PIERCE AND SOUTHERN ST. CROIX
COUNTIES...
At 509 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near North Hudson to Cottage Grove to
near Rosemount. Movement was east at 35 mph.
Winds in excess of 40 mph are possible with these storms.
These storms will be near...
Hudson and North Hudson around 515 PM CDT.
Prescott and Roberts around 520 PM CDT.
Hammond around 530 PM CDT.
River Falls and Baldwin around 535 PM CDT.
Woodville and Welch around 545 PM CDT.
Ellsworth around 550 PM CDT.
Red Wing and Glenwood City around 555 PM CDT.
Other locations impacted by these storms include Afton State Park,
Vermillion, Lake St Croix Beach, Lakeland Shores, Boardman, Wilson,
Lakeville Airport, Martel, Hampton and Willow River State Park.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4477 9235 4450 9270 4463 9326 4484 9298
4508 9269 4507 9214 4495 9214
TIME...MOT...LOC 2209Z 278DEG 30KT 4502 9269 4484 9291 4470 9310
$$
BorghoffWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 20, 3:36 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 20, 3:36 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 336 PM CDT Sun Jun 20 2021 .SHORT TERM...(This evening through Monday night) Issued at 336 PM CDT Sun Jun 20 2021 A severe threat will persist the rest of this afternoon per SPC and prev discussion. Surface low will be east of Eau Claire by sunset, ending the threat. There is some risk the storms west of the metro may become stronger, and if so, the watch can be expanded into the metro. But at this stage, they do not appear to be strengthening, and moving into an area that had rain early this afternoon, instability does not seem to be overly great. As the front moves in, storms will end and northwest gusts over 30 mph can be expected. The incoming high is now moving into Alberta and heading for the central plains. Unseasonably cold temps will arrive, with highs only in the 60s Monday, and lows Monday night flirting with 40 degrees from lake Mille Lacs to Rice Lake and Ladysmith. That area will need to be watched for frost potential. .LONG TERM...(Tuesday through Sunday) Issued at 336 PM CDT Sun Jun 20 2021 As the upper-level trough over the Great Lakes departs eastward Tuesday, 850 mb flow will slowly shift to southwesterly, allowing WAA into the Northern Plains. In turn, an 850 mb thermal ridge axis will rotate eastward and stretch from southwest MN to northern WI by Thursday. Temperatures should quickly rise to above normal through mid-week, with highs going from the 70s and lower 80s Tuesday to 80s and lower 90s Wednesday. Guidance develops convection across northern IA along the nose of the LLJ Tuesday evening, and this precip could bleed into extreme southeast MN and western WI overnight Tuesday. However, rising heights from the building upper- level ridge and dry air will limit the precip's northward progress. Tuesday night's lows are forecast in the mid 50s to lower 60s. Wednesday night will be stuffy as continued southwesterly warm air and moisture advection occurs. With dewpoints rising to the lower 60s Tuesday morning, lows will only drop to the mid to upper 60s area-wide with the Twin Cities warmer near 70. A few models again try to develop convection within the LLJ across northern IA and southern MN, but predictability of this outcome is low. Hence, only have slight chance PoPs across southern MN Tuesday morning. More certain appears to be the development of precip along a southeastward moving cold front throughout Thursday as a shortwave rotates into the Northern Plains. With the very warm, moist air forecast, it would be reasonable to assume there could be atmsopheric instability for thunderstorms to work with Thursday afternoon. However, rather large differences are present within the longer-range models pertaining to the location and amplitude of the shortwave. Thus, more time is needed to gain more forecast confidence relating to the details of Thursday's possible rain. By next weekend, long-range models forecast a ridge to amplify over the Pacific Northwest and western Canada. Meanwhile, northwesterly flow is hinted for the north-central CONUS owing to possibly cooler temperatures beyond the period. Though, time will tell where exactly the northwest flow occurs in relation to our region. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 107 PM CDT Sun Jun 20 2021 Three main issues - MVFR/IFR, storms, and gusty northwest winds in the wake of the cold front. Storms just beginning to develop from east central into south central MN and these will move east, exiting KEAU early this evening. Other areas should see showers at times. Short term models have been resolute in MVFR and even IFR ceilings developing aver much of the area, and this has been happening at midday - uncommon for June. MVFR has been developing in spots ahead of the front with surge of low level moisture from the south, and precip and front will help reinforce the cooler air and lower ceilings, at least into the evening. Front will sweep through the rest of this afternoon and evening, with northwest winds then gusting around 30 knots. KMSP...a quick two or three hour period of storms will track across KMSP this afternoon. It is possible the thunder may be even last a shorter time, but there are still some unknowns in terms of instability, so have left thunder at 20z-23z. MVFR is also expected with the precip and for a few hours afterward. When winds shift from the south, they may remain at a crosswind west for an hour or two before going northwest. Will need to watch this and may need an amd in case this is prolonged. /OUTLOOK FOR KMSP/ Tue...VFR. Wind SW 10 kts. Wed...VFR. Wind SSW 10 kts. Thu...VFR/Chc MVFR. SHRA/-TSRA possible. Wind S 10kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && SHORT TERM...TDK LONG TERM...CTG AVIATION...TDK
Hazardous weather outlook, Jun 20, 11:36 AM CDT, 5 hours 33 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Twin Cities/Chanhassen MN 1136 AM CDT Sun Jun 20 2021 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 211200- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1136 AM CDT Sun Jun 20 2021 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...This Afternoon and Tonight. A few severe storms are possible this afternoon across central and southern Minnesota into Wisconsin. A tornado or two may even be possible during the afternoon. Hail and strong wind may also occur. This includes areas such as the Twin Cities, Eau Claire, Red Wing, Albert Lea and Mankato. Storms should end quickly by early evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed. krause
In the hours before
Special weather statement, Jun 20, 2:49 PM CDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
249 PM CDT Sun Jun 20 2021
MNZ085-202030-
Steele-
249 PM CDT Sun Jun 20 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN STEELE COUNTY...
At 249 PM CDT, a strong thunderstorm was located over Owatonna,
moving east at 35 mph.
Winds in excess of 40 mph are possible with this storm.
This storm will remain over mainly rural areas of northern Steele
County, including the following locations... Clinton Falls, Merton,
Deerfield, Owatonna Airport and Moland.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4404 9341 4419 9341 4420 9312 4419 9305
4401 9305
TIME...MOT...LOC 1949Z 268DEG 32KT 4410 9326
BorghoffSpecial weather statement, Jun 20, 3:34 PM CDT, 1 hour 35 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 334 PM CDT Sun Jun 20 2021 MNZ093-202100- Freeborn- 334 PM CDT Sun Jun 20 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FREEBORN COUNTY... At 334 PM CDT, a strong thunderstorm was located near Glenville, or near Albert Lea, moving east at 30 mph. Winds in excess of 40 mph and dime size hail are possible with this storm. This storm will be near... Glenville around 340 PM CDT. Hayward around 345 PM CDT. London around 400 PM CDT. Other locations impacted by this storm include Myrtle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4367 9344 4369 9305 4350 9305 4350 9344 TIME...MOT...LOC 2034Z 271DEG 27KT 4359 9334 Borghoff
Special weather statement, Jun 20, 5:09 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
509 PM CDT Sun Jun 20 2021
MNZ063-070-078-WIZ023-024-202300-
Washington-Dakota-Goodhue-Pierce-St. Croix-
509 PM CDT Sun Jun 20 2021
...A LINE OF STORMS WILL AFFECT CENTRAL DAKOTA...NORTH CENTRAL
GOODHUE...SOUTHERN WASHINGTON...WESTERN PIERCE AND SOUTHERN ST. CROIX
COUNTIES...
At 509 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near North Hudson to Cottage Grove to
near Rosemount. Movement was east at 35 mph.
Winds in excess of 40 mph are possible with these storms.
These storms will be near...
Hudson and North Hudson around 515 PM CDT.
Prescott and Roberts around 520 PM CDT.
Hammond around 530 PM CDT.
River Falls and Baldwin around 535 PM CDT.
Woodville and Welch around 545 PM CDT.
Ellsworth around 550 PM CDT.
Red Wing and Glenwood City around 555 PM CDT.
Other locations impacted by these storms include Afton State Park,
Vermillion, Lake St Croix Beach, Lakeland Shores, Boardman, Wilson,
Lakeville Airport, Martel, Hampton and Willow River State Park.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4477 9235 4450 9270 4463 9326 4484 9298
4508 9269 4507 9214 4495 9214
TIME...MOT...LOC 2209Z 278DEG 30KT 4502 9269 4484 9291 4470 9310
BorghoffThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 2:49 PM CDT | Special Weather Statement | MPX | Steele | 41 min |
| Jun 20, 3:34 PM CDT | Special Weather Statement | MPX | Freeborn | 26 min |
| Jun 20, 5:53 PM CDT | Special Weather Statement | MPX | Dunn | 52 min |
Nearby
Special Weather Statements in Wisconsin, 2021Special Weather Statements in Minnesota, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.